Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 15, NWS Memphis, TN
NWS Memphis, TN issued this river flood advisory at Apr 11, 2021, 3:48 PM CDT for Decatur County, Hardin County, Tennessee. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2021, 3:48 PM CDT (20:48 UTC)
- Expired
- Apr 13, 2021, 12:07 PM CDT
- In force
- 44 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Decatur County, TN, Hardin County, TN
The radar
The Memphis radar (KNQA), 149 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tennessee River at Savannah (SAVT1).
- Action stage
- 365 ft
- Minor stage
- 370 ft
- Moderate stage
- 375 ft
- Major stage
- 388 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03593500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
421
WGUS84 KMEG 112048 RRA
FLSMEG
Flood Advisory
National Weather Service Memphis TN
348 PM CDT Sun Apr 11 2021
...The National Weather Service in Memphis has issued a Flood
Advisory for the following rivers in Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-130900-
/O.NEW.KMEG.FL.Y.0015.210411T2048Z-210415T1100Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
348 PM CDT Sun Apr 11 2021
The National Weather Service in Memphis has issued a
* Flood Advisory for
the Tennessee River at Savannah.
* From this afternoon to Thursday morning.
* At 3:15 PM CDT Sunday the stage was 369.8 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river will rise to 369.9 feet this evening. It will
then fall to 368.9 feet and begin rising again early tomorrow
afternoon. It will rise to 369.1 feet tomorrow evening. It will
then fall again and remain below flood stage.
* Impact...At 370.0 feet, Coffee Landing Road is flooding just north
of Beason Creek and toward Box Elder Drive. Campsites just north
of the mouth of Beason Creek are flooding. Box Elder Drive is
flooded. Access to sites along Bargeview Lane is cut off. Diamond
Island Drive is flooded at Mud Creek just west of Gammill Slough
Road. West end of Cross Pond Road is flooding. Slough just east of
Wilkinson Ferry Drive across the river from Saltillo is beginning
to flood.
&&
LAT...LON 3547 8836 3547 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$4 follow-up statements
302
WGUS84 KMEG 120209
FLSMEG
Flood Advisory
National Weather Service Memphis TN
909 PM CDT Sun Apr 11 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-131415-
/O.CON.KMEG.FL.Y.0015.000000T0000Z-210415T1100Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
909 PM CDT Sun Apr 11 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Tennessee River at Savannah.
* Until Thursday morning.
* At 8:15 PM CDT Sunday the stage was 369.5 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river will fluctuate around 369 feet for the next
few days but is
expected to remain below flood stage.
* Impact...At 370.0 feet, Coffee Landing Road is flooding just north
of Beason Creek and toward Box Elder Drive. Campsites just north
of the mouth of Beason Creek are flooding. Box Elder Drive is
flooded. Access to sites along Bargeview Lane is cut off. Diamond
Island Drive is flooded at Mud Creek just west of Gammill Slough
Road. West end of Cross Pond Road is flooding. Slough just east of
Wilkinson Ferry Drive across the river from Saltillo is beginning
to flood.
&&
LAT...LON 3547 8836 3547 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$515
WGUS84 KMEG 121659
FLSMEG
Flood Advisory
National Weather Service Memphis TN
1159 AM CDT Mon Apr 12 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-140500-
/O.EXT.KMEG.FL.Y.0015.000000T0000Z-210414T1100Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1159 AM CDT Mon Apr 12 2021
...The Flood Advisory is now in effect until Wednesday morning...
The Flood Advisory continues for
the Tennessee River at Savannah.
* Until Wednesday morning.
* At 11:15 AM CDT Monday the stage was 367.8 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to rise to a crest of 367.8 feet
this afternoon.
* Impact...At 368.0 feet, House lots on the north end of Emerald
Lane at Hooker's Bend are beginning to flood. Water is backing
into most sloughs.
&&
LAT...LON 3547 8836 3547 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$211
WGUS84 KMEG 130246
FLSMEG
Flood Advisory
National Weather Service Memphis TN
946 PM CDT Mon Apr 12 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-141100-
/O.CON.KMEG.FL.Y.0015.000000T0000Z-210414T1100Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
946 PM CDT Mon Apr 12 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Tennessee River at Savannah.
* Until Wednesday morning.
* At 9:15 PM CDT Monday the stage was 365.6 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to fall below action stage
Tuesday.
* Impact...At 366.0 feet, Campsites along Towboat Lane are flooding.
&&
LAT...LON 3547 8836 3547 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$
mm264
WGUS84 KMEG 131707
FLSMEG
Flood Advisory
National Weather Service Memphis TN
1207 PM CDT Tue Apr 13 2021
...The Flood Advisory is cancelled for the following rivers in
Tennessee...
Tennessee River at Savannah
TNC039-071-131815-
/O.CAN.KMEG.FL.Y.0015.000000T0000Z-210413T1707Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1207 PM CDT Tue Apr 13 2021
...The Flood Advisory for the Tennessee River at Savannah has been
cancelled...
The Flood Advisory is cancelled for
the Tennessee River at Savannah.
* At 11:15 AM CDT Tuesday the stage was 363.6 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to fall to 359.0 feet early
Tuesday afternoon.
&&
LAT...LON 3547 8836 3547 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 11, 3:09 PM CDT, 39 minutes earlier.
Area forecast discussion, Apr 11, 3:09 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Memphis TN 309 PM CDT Sun Apr 11 2021 .DISCUSSION... A warm day ahead on Monday, with afternoon highs averaging 5 to 10 degrees above normal. A late Monday night/early Tuesday morning cold frontal passage will then bring our 3 day warming trend to an end, ushering in the southern periphery of a continental polar airmass. This front will arrive mostly on momentum, under modestly cyclonic flow aloft, and strengthening low level warm advection. Today's model soundings depicted more favorable moisture above 850mb Monday night, sufficient for scattered light showers. Zonal flow aloft will continue on Wednesday, under two large closed lows, centered over the northern Great Basin and the Great Lakes. A stream of weak shortwaves embedded in the zonal flow will enhance warm advection and isentropic lift Tuesday. On Wednesday, a southern branch shortwave will phase with a weak northern branch trof rotating down the backside of the Great Lakes upper low, enhancing Wednesday rain chances over the Midsouth. NAM model even depicts moderate elevated instability above frontal surface, around 900mb, though this is not corroborated by other models. In any case, Wednesay's rain chances are a little higher than they appeared yesterday. Following the passage of the phased shortwaves, dry conditions should prevail Thursday, downstream from a progressive ridge axis over the plains. This ridge will break down as it passes through the MS River valley on Friday, as the remnants of the northern Great Basin upper low drops into the central plains. Showers will likely develop ahead of this feature Friday night, and continue through the trof axis passage on Saturday. Medium range models depict a Pacific cold frontal passage through the Midsouth Saturday night, reinforcing the cool surface air already in place. On balance, a cooler than normal week after a warm Monday. PWB && .AVIATION... 18Z TAF VFR conditions through the TAF cycle. Westerly winds are elevated gusting 20-25kts. Winds should diminish to 4-7kts around the 00Z timeframe. SMW && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 11, 4:11 AM CDT, 11 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 411 AM CDT Sun Apr 11 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-121100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 411 AM CDT Sun Apr 11 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. MJ
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 11:05 AM CDT | River Flood Advisory | MEG | Lauderdale, Tipton | 58 hr |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.